Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 313, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 27, 2011, 12:21 PM CDT for 7 counties in Kentucky; Pope County, Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 27, 2011, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Pope County, IL, Caldwell County, KY, Crittenden County, KY, Graves County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:27 PM CDT | TSTM WND DMG | Smithland, KY | LARGE LIMBS DOWN. SIDING BLOWN OFF OF A HOUSE. |
| Jun 27, 12:37 PM CDT | TSTM WND GST 70 | Eddyville, KY | ESTIMATED WINDS 60 TO 70 MPH. NUMEROUS LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:01 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS53 KPAH 271721
SVRPAH
ILC151-KYC033-055-083-139-143-157-221-271745-
/O.NEW.KPAH.SV.W.0313.110627T1721Z-110627T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1221 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
CALDWELL COUNTY IN WESTERN KENTUCKY...
SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
LYON COUNTY IN WESTERN KENTUCKY...
NORTHERN MARSHALL COUNTY IN WESTERN KENTUCKY...
NORTHWESTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 1245 PM CDT.
* AT 1217 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BURNA TO CALVERT
CITY TO 7 MILES NORTHWEST OF BENTON...MOVING EAST AT 65 MPH. POWER
OUTAGES WERE REPORTED IN MCCRACKEN COUNTY AS THE STORMS MOVED THROUGH
AND TREES WERE DOWNED IN BALLARD COUNTY FROM THESE STORMS.
* LOCATIONS INCLUDE...
CALVERT CITY...
BENTON...
BURNA...
SALEM...
EDDYVILLE...
LAND BETWEEN THE LAKES AREA...
ENERGY...
PRINCETON...
CRESWELL...
FARMERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.
&&
LAT...LON 3731 8785 3704 8775 3680 8789 3686 8853
3710 8841 3728 8857
TIME...MOT...LOC 1721Z 276DEG 57KT 3719 8834 3708 8825
3691 8837
WIND...HAIL 60MPH 0.88IN
$$
PS1 follow-up statement
362
WWUS53 KPAH 271738
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT MON JUN 27 2011
ILC151-KYC083-139-271747-
/O.CAN.KPAH.SV.W.0313.000000T0000Z-110627T1745Z/
POPE IL-LIVINGSTON KY-GRAVES KY-
1238 PM CDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POPE COUNTY IN
SOUTHERN ILLINOIS...AND NORTHERN GRAVES AND SOUTHERN LIVINGSTON
COUNTIES IN WESTERN KENTUCKY IS CANCELLED...
LAT...LON 3685 8832 3703 8818 3729 8817 3731 8785
3704 8775 3680 8789
TIME...MOT...LOC 1737Z 276DEG 57KT 3711 8803 3700 8794
3683 8807
$$
KYC033-055-143-157-221-271745-
/O.CON.KPAH.SV.W.0313.000000T0000Z-110627T1745Z/
LYON KY-MARSHALL KY-TRIGG KY-CALDWELL KY-CRITTENDEN KY-
1238 PM CDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTH CENTRAL CRITTENDEN...CALDWELL...NORTHWESTERN TRIGG...EAST
CENTRAL MARSHALL AND LYON COUNTIES IN WESTERN KENTUCKY...
AT 1232 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
EDDYVILLE TO 5 MILES SOUTHEAST OF EDDYVILLE TO 6 MILES WEST OF
ENERGY...MOVING EAST AT 65 MPH. THESE STORMS PRODUCED WIDESPREAD
POWER OUTAGES AS THEY MOVED THROUGH PADUCAH. DAMAGE WAS ALSO
REPORTED IN SMITHLAND.
LOCATIONS INCLUDE ROCKCASTLE...CRESWELL...FARMERSVILLE AND PRINCETON.
LAT...LON 3685 8832 3703 8818 3729 8817 3731 8785
3704 8775 3680 8789
TIME...MOT...LOC 1737Z 276DEG 57KT 3711 8803 3700 8794
3683 8807
WIND...HAIL 60MPH 0.00IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:55 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 6:55 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 655 AM CDT MON JUN 27 2011 .UPDATE... UPDATED BOTH PUBLIC AND AVIATION SECTIONS && .DISCUSSION... CLOUD TOPS ASSOCIATED WITH MISSOURI MCS CONTINUE TO STEADILY WARM IN IR IMAGERY EARLY THIS MORNING. A LARGE AREA OF ELEVATED SHOWERS AND STORMS DEVELOPED ABOVE THE SURFACE COLD POOL ACROSS SOUTH CENTRAL AND SE MISSOURI. THIS ACTIVITY SHOULD WEAKEN AS THE LOW LEVEL JET WEAKENS THIS MORNING. RAISED POPS FOR THE MORNING HOURS ACROSS PARTS OF THE AREA DUE TO THIS ELEVATED CONVECTION. IN ADDITION...NEW CONVECTION DEVELOPED NEAR THE OUTFLOW BOUNDARY ACROSS THE PENNYRILE REGION OF WEST KENTUCKY AROUND 11Z. THIS OUTFLOW BOUNDARY MAY CONTINUE TO SERVE AS THE FOCUS FOR NEW STORMS THROUGH THE DAY AS DAYTIME HEATING COMMENCES. GIVEN THE STRENGTH OF 700 MB WARM ADVECTION AND RESULTANT CAPPING...SURFACE BASED DEVELOPMENT MAY NOT OCCUR THIS AFTERNOON IN SOUTHWEST COUNTIES. WILL MAINTAIN SLIGHT CHANCE POPS FOR THE AFTERNOON HOURS ACROSS MOST OF THE FORECAST AREA...EXCEPT UP TO 50 PERCENT IN THE REGION OF WEAKER CAPPING IN THE PENNYRILE REGION AND ALONG INTERSTATE 64. A SURFACE COLD FRONT WILL SAG SOUTHEAST TONIGHT...REACHING THE OHIO RIVER IN THE 06Z TO 09Z TIME FRAME. AS THIS FRONT ENCOUNTERS COOLING MID LEVEL TEMPS ASSOCIATED WITH A STRONG SHORTWAVE CROSSING THE GREAT LAKES REGION...THE CHANCE OF STORMS WILL INCREASE ALONG AND AHEAD OF THE FRONT. THE FRONT WILL EXIT THE SOUTHEAST CORNER OF THE FORECAST AREA AROUND 12Z. POPS TONIGHT WILL BE KEPT SOMEWHAT HIGHER THAN MOST MODEL GUIDANCE. MODERATELY STRONG MID LEVEL FLOW WILL SUPPORT THE POTENTIAL FOR ORGANIZED CLUSTERS OR LINES...WITH SLIGHT RISK OF SEVERE STORMS. IN THE WAKE OF THE COLD FRONT...SURFACE HIGH PRESSURE WILL BRING A SURGE OF DRIER AIR...SIMILAR TO THE AIR MASS OF LATE LAST WEEK. GIVEN ABUNDANT SUNSHINE...HIGH TEMPS WILL ACTUALLY BE WARMER BEHIND THE FRONT DUE TO THE ABSENCE OF CLOUDS AND STORMS. THE HIGH WILL KEEP THIS AIR MASS IN PLACE TUESDAY THROUGH WEDNESDAY...THEN SOUTHEAST TO SOUTH RETURN FLOW WILL BRING HOT WEATHER FOR THURSDAY THROUGH SATURDAY. THE AXIS OF A STRONG UPPER LEVEL RIDGE WILL BECOME ESTABLISHED FROM EAST TO WEST ACROSS THE OHIO VALLEY TO THE CENTRAL PLAINS. THE EASTERN PORTION OF THE UPPER HIGH WILL BEGIN TO BREAK DOWN LATE IN THE WEEKEND...ALLOWING AT LEAST A SLIGHT CHANCE OF STORMS AND SLIGHT COOLING SUNDAY. THIS TREND SHOULD CONTINUE INTO MONDAY THE FOURTH. && .AVIATION... SCT TSRA THROUGH MID MORNING FOR ALL TAF SITES. VFR CIGS AND VSBYS EXCEPT MVFR IN STORMS. WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST AROUND 10 MPH WITH A FEW HIGHER GUSTS POSSIBLE. AFTER A REPRIEVE FROM THE MORNING TSRA...SHOULD SEE ANOTHER CHANCE OF STORMS IN THE EVENING HOURS MONDAY WITH A FRONTAL PASSAGE. WITH THE FRONTAL PASSAGE WINDS SHOULD VEER AROUND TO THE NORTHWEST AROUND 10 MPH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...JAP
Hazardous weather outlook, Jun 27, 4:08 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 408 AM CDT MON JUN 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-280915- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 408 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. DURING THE DAY...MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR ALONG AND NORTHEAST OF A LINE FROM CARBONDALE ILLINOIS TO HOPKINSVILLE KENTUCKY. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REMAINDER OF THE REGION TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE LOWER OHIO VALLEY. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL PRODUCED BY LINES OR CLUSTERS OF STORMS. VERY HEAVY RAIN WILL OCCUR WITH THE STORMS...BUT THE QUICK MOVEMENT OF THE STORMS SHOULD LIMIT RAINFALL AMOUNTS. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER WILL ARRIVE LATE IN THE WEEK. THE HEAT INDEX MAY PEAK OVER 100 DEGREES IN PARTS OF THE REGION FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST LATE IN THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY OR TONIGHT. MY
In the hours before
Special weather statement, Jun 27, 10:08 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1008 AM CDT MON JUN 27 2011 ILZ084-MOZ076-271530- JACKSON IL-PERRY MO- 1008 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY IN SOUTHERN ILLINOIS...AND CENTRAL PERRY COUNTY IN SOUTHEAST MISSOURI UNTIL 1030 AM CDT... AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG LINE OF THUNDERSTORMS WITH VERY STRONG WINDS BETWEEN 40 AND 50 MPH. THESE STORMS WERE LOCATED NEAR PERRYVILLE...MOVING EAST AT 50 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE GORHAM...MURPHYSBORO...DE SOTO AND CARBONDALE. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS AS WELL. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Jun 27, 11:52 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1152 AM CDT MON JUN 27 2011 ILZ090-094-KYZ002>008-010-011-013-271745- MASSAC IL-POPE IL-LIVINGSTON KY-LYON KY-MCCRACKEN KY-MARSHALL KY- BALLARD KY-CALDWELL KY-CARLISLE KY-CRITTENDEN KY-GRAVES KY-HICKMAN KY- 1152 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHEASTERN HICKMAN...GRAVES...SOUTHERN CRITTENDEN...CARLISLE...WESTERN CALDWELL...SOUTHEASTERN BALLARD... MARSHALL...MCCRACKEN...NORTHWESTERN LYON AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 1245 PM CDT... AT 1150 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF JOPPA TO KEVIL TO 3 MILES SOUTHWEST OF BARDWELL...MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE LOVELACEVILLE...WEST PADUCAH...METROPOLIS...LOWES...LONE OAK...FANCY FARM...PADUCAH... BROOKPORT...REIDLAND...LEDBETTER...HAMLETSBURG...SYMSONIA... SMITHLAND...BURNA...CALVERT CITY...BREWERS...SALEM...BENTON...GRAND RIVERS...DYCUSBURG AND FREDONIA. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. PS
Local storm report, Jun 27, 12:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG LA CENTER 37.07N 88.97W
06/27/2011 BALLARD KY EMERGENCY MNGR
2 TREES DOWN ON STRATFORD ROAD BETWEEN LA CENTER AND
KEVIL.
&&
PSLocal storm report, Jun 27, 12:04 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND GST PADUCAH 37.07N 88.64W
06/27/2011 E60 MPH MCCRACKEN KY NWS EMPLOYEE
WIND GUST REPORTED ALONG HIGHWAY 60 JUST WEST OF PADUCAH.
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:00 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken, Marshall | 30 min |
| Jun 27, 12:15 PM CDT | Tornado Warning | PAH | Livingston | 17 min |
| Jun 27, 12:43 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Trigg | 32 min |
| Jun 27, 12:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 36 min |
| Jun 27, 1:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.